Fentanyl Detox & Treatment in Yukon
The Current State with Fentanyl in the Yukon
Fentanyl is a powerful painkiller that has been responsible for countless overdose deaths throughout Canada. Fentanyl has been found on the streets of the Yukon, and many drug users have access to these drugs. Fentanyl can typically only be used safely under the proper medical supervision; however, illegally made fentanyl has been discovered in many parts of the Yukon. It is important for parents living in the Yukon to talk to their children about fentanyl and potential dangers. The fentanyl that is being found in the Yukon is an illicit powder that is being imported from overseas, and as of yet there have been no illegal labs found in the Yukon. Fentanyl can be sold as a pill and marketed as fake oxy’s or some form of club drug. Fentanyl is often sold as a powder, and can be found in heroin, which is where many overdose deaths occur. The fentanyl powder that some addicts in the Yukon will use will be mixed with other drugs such as cocaine, crystal meth, and on blotter paper. The pills and powders that are sold in the Yukon that contain fentanyl are especially dangerous, and these types of drugs will contain toxic levels of fentanyl, and it is impossible to know what amount of fentanyl will be mixed in with each drug. Prescription fentanyl has also been found on the streets within the Yukon, and much of this type of fentanyl is often stolen from pharmacies and sold illegally. Fentanyl in the Yukon is responsible for some deaths, and it is important for people to be aware of the drug and how dangerous it is, and how easily it can be found in commonly used drugs.
What does a fentanyl overdose look like?
An overdose with fentanyl will include severe sleepiness, trouble breathing, slow and shallow breathing or snoring, trouble walking or talking, cold and clammy skin, and a slow heartbeat. Fentanyl overdoses in the Yukon commonly come with addicts using drugs that contain fentanyl in it, such as cocaine, club drugs, crystal meth, and in some rare case's marijuana. If any of these signs of an overdose are suspected, it is important to contact 911, and life-saving measures may have to be taken. The new trend in the Yukon with mixing fentanyl into drugs such as cocaine, ecstasy and heroin has been a continuing problem. A drug user will not be able to see; smell or taste fentanyl and recreational drug users are more at risk with an overdose than any other. When talking to kids or anyone about fentanyl, it is important to be open and calm, and ask questions, and ask if they have ever heard about fentanyl and other drugs, and it is important to remind them that fentanyl can be found in most street drugs. Fentanyl is 50 to 100 times stronger than morphine, and non-pharmaceutical fentanyl that is made and smuggled into Canada and found on the streets within the Yukon is far more potent than the pharmaceutical grade that is given to people to manage pain. When fentanyl is used for pain management, it is given to patients who have a tolerance for every other pain medication, and fentanyl is the only drug that will work. Even in these circumstances, it is still possible for someone to overdose while taking fentanyl, and pharmaceutical grade fentanyl is often stolen and sold illegally.
How to help someone who is addicted to fentanyl?
Within the Yukon, the medical personnel working at the many different hospitals within the territory are now regularly on the lookout for fentanyl-related overdose symptoms. Many doctors in the territory are calling out for an opioid crisis, and most hospitals are seeing on average one or two fentanyl-related emergencies each week. Fentanyl is a synthetic drug that is 50 to 100 times stronger than morphine, and the drug will completely overwhelm the respiratory system by preventing breathing and causing the person to become comatose. Fentanyl is not going away anytime soon, and within the Yukon in just over a year, fentanyl has been linked to five deaths. The majority of people who overdose on fentanyl have no idea they are using the drug or know the drug is in the recreational drugs they are using. Only two milligrams of pure fentanyl are enough to the kill the average adult, and anyone addicted to this drug or someone who may be abusing opioids should seek out help right away. When discovering someone addicted to fentanyl, it is important that they receive a medical detox as the first step. Medical detox will ensure the person can safely go through the withdrawals prior to treatment. Opioid addiction and abuse can be best treated at a long-term inpatient drug rehab center, where the patient can remain under constant supervision and receive the proper help they need.